MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1865
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.A 1.2mm x 12mm threader balloon catheter was advanced for dilation.However, the balloon catheter and the wire became stuck.The microcatheter and wire had to be removed together and re-wire the lesion.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Bsc aware date: july 3, 2020.Device evaluated by mfr.: returned product consisted of a threader balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was blood in the guidewire lumen.The balloon was loosely folded.The shaft was buckled in numerous areas.There was a 1mm long buckle 5mm from the tip, a 3mm long buckle 13mm from the tip, a 1mm long buckle 34mm from the tip, a 1mm long buckle 41mm from the tip, a 1mm long buckle 43mm from tip, a 1mm long buckle 48mm from the tip, a 3mm long buckle 51mm from the tip, a 2mm long buckle 82mm from the tip, and a 9mm long buckle 91mm from the tip.The device was soaked in a water bath for an hour to loosen any blood and contrast in the device.The guidewire that was stuck in the device was removed.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the catheter was frozen on the wire.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Bsc aware date: july 3, 2020.
 
Event or Problem Description

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10267143
Report Number2134265-2020-09197
Device Sequence Number971542
Product Code LOX
UDI-Device Identifier08714729848134
UDI-Public08714729848134
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model Number1865
Device Catalogue Number1865
Device Lot Number0025229502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/20/2020
08/24/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date07/28/2020
08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1